High Wind, Lake
- When
- June 21, 6:50 PM CST
- Where
- Lake forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
A line of severe thunderstorms moved northeast across northwest Indiana during the evening hours of June 21st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of severe thunderstorms moved northeast across northwest Indiana during the evening hours of June 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 5:54 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 654 PM CDT TUE JUN 21 2011 .MESOSCALE DISCUSSION... 515 PM CDT... CLOSELY WATCHING MINI-SUPERCELL OVER BOONE COUNTY. ROTATION ON RADAR THUS FAR HAS BEEN MAINLY CONFINED TO MID LEVELS...HOWEVER ENVIRONMENTAL CONDITIONS NOT UNFAVORABLE FOR TIGHTENING OF THE MESOCYCLONE AND EVEN A TORNADO. CORE OF THE UPDRAFT FAIRLY LOW SO HAIL THREAT AT THIS POINT IS STILL LOW SO NOT PLANNING AN AVR AT THIS TIME. VERY LOW LCL HEIGHTS AND MODERATE LOW LEVEL SHEAR DOES RAISE SOME CONCERN FOR STORM TO BECOME TORNADIC BEFORE CROSSING INTO WISCONSIN AND WILL CONTINUE TO CLOSELY MONITOR FOR ANY SIGNS OF INTENSIFICATION. IZZI 404 PM CDT... CLUSTER OF ELEVATED THUNDERSTORMS THAT MOVED ACROSS NORTHERN ILLINOIS EARLIER FINALLY DID BECOME ROOTED IN THE BOUNDARY LAYER AND BECAME SEVERE...BUT WAITING UNTIL CROSSING THE CHEDDAR CURTAIN INTO WISCONSIN. CIRRUS CANOPY DOES BLANKET MUCH OF THE CWA...BUT DESPITE THE CIRRUS CAN SEE WHAT APPEARS TO BE SFC BASED CUMULUS DEVELOPING OVER ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE CWA. IN ADDITION...WATER VAPOR IMAGERY SHOWS THAT THE SHORTWAVE TROUGH OVER MISSOURI THAT WE'VE BEEN EYEING ALL DAY IS MOVING INTO WESTERN ILLINOIS. ACARS SOUNDINGS OUT OF KSTL AT 1800 UTC AND ABOUT AN HOUR AND A HALF LATER SHOW EVIDENCE OF SOME SYNOPTIC SCALE ASCENT WITH COOLING/MOISTENING IN THE 900-800MB LAYER. CONTINUED LOW LEVEL MOIST ADVECTION COMBINED WITH SOME ADDED SYNOPTIC SCALE ASCENT SHOULD BE ENOUGH TO ALLOW ATMOSPHERE TO RECOVER FROM THE EARLY AFTERNOON ELEVATED STORMS WITH MLCAPES POSSIBLY NEARING 2000 J/KG AGAIN BEFORE THE AFTERNOON IS OUT OVER OUR WESTERN CWA. SURFACE ANALYSIS SHOWS INTENSIFYING SURFACE MOISTURE CONVERGENCE OVER WESTERN ILLINOIS CORRESPONDING TO EASTWARD MOVING WEAK COLD FRONT. HAVE SEEN A RECENT UPTICK IN CONVECTIVE DEVELOPMENT IN THIS REGION FROM NORTH OF STL TO NEAR GBG. ITS UNCLEAR WHETHER ATMOSPHERE WILL DESTABILIZE SUFFICIENTLY FOR THESE STORMS TO BECOME SEVERE...BUT AT THIS POINT THEY APPEAR TO BE THE PRIME POTENTIAL CANDIDATES FOR MOST OF THE CWA. SHOULD DEEP AND SUSTAINED CONVECTION FORM HERE DEEP LAYER SHEAR REMAINS SUPPORTIVE OF ORGANIZED AND POSSIBLY EVEN SUPERCELLULAR STORMS WITH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...WITH FAIRLY IMPRESSIVE DEEP LAYER SHEAR. ELSEWHERE...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST CWA AND WITH VERY STRONG INSTABILITY IN THIS AREA SOME SEVERE POTENTIAL COULD EXISTS DESPITE THE SOMEWHAT LESSER INSTABILITY. FINALLY...BOW ECHO EAST OF STL COULD THREATEN OUR EXTREME SE CWA IN A FEW HOURS IF IT MAINTAINS ITSELF. SEVERE POTENTIAL IS NOT TREMENDOUS...BUT CERTAINLY DOES EXIST AND WILL REQUIRE CLOSE MONITORING. IZZI .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * CONVECTIVE TIMING THIS EVENING. * GUSTY SOUTH-SOUTHWEST WINDS. * LOWERING CIGS OVERNIGHT. BMD //DISCUSSION...UPDATED 00Z... THUNDERSTORMS FINALLY HAVE DEVELOPED SOUTHWEST OF THE CHICAGO TERMINALS THIS EVENING AS A SHORTWAVE TROUGH PROPAGATES NORTHEAST ACROSS CENTRAL ILLINOIS INTO EXPLOSIVELY UNSTABLE ENVIRONMENT. MORE ISOLATED DEVELOPMENT OUT AHEAD OF THE WAVE MAY BEGIN TO AFFECT CHICAGO BETWEEN 00-01Z HOWEVER MAIN LINE IS EXPECTED TO ARRIVE BETWEEN 02-03Z THIS EVENING AT ORD/MDW...BUT CLOSER TO 01Z FARTHER WEST AT RFD. VISIBILITY COULD BE REDUCED TO IFR IN THE HEAVIEST SHOWERS...HOWEVER LITTLE IMPACT IS EXPECTED TO CIGS. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. WINDS THIS AFTERNOON ARE EXPECTED TO SLOWLY VEER FROM THE SOUTH TO THE SOUTH- SOUTHWEST...REMAINING GUSTY TO AROUND 20KTS THROUGH SUNSET. FORECAST DETAILS BEYOND THIS EVENING ARE A BIT MURKY STILL. DO EXPECT A LULL IN THE PRECIPITATION OVERNIGHT AS THE SHORTWAVE TROUGH PROPAGATES EAST OF THE AREA AND WE LOSE SURFACE BASED INSTABILITY...BUT ANOTHER WAVE EJECTING AHEAD OF THE UPPER LOW EARLY TOMORROW COULD BRING ADDITIONAL SHOWERS DURING THE LATE MORNING INTO AFTERNOON TOMORROW. GUIDANCE SUGGESTS LOWERING CIGS OVERNIGHT AND TOMORROW. FOLLOWED SUIT WITH THE FORECAST BRINGING CONDITIONS TO MVFR MUCH OF THE DAY...BUT THERE IS POTENTIAL FOR IFR ACCORDING TO MET/MAV GUIDANCE. WITH THE UPPER LOW LINGERING IN THE VICINITY TOMORROW...COULD BE SHOWERS ACROSS THE REGION THROUGH THE DAY...BUT NOT MUCH CONFIDENCE ON PRECISE TIMING OF WHEN THEY MAY AFFECT THE TERMINALS. BMD //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MEDIUM CONFIDENCE ON TIMING TSRA THIS EVENING. * LOW-MEDIUM CONFIDENCE ON CEILING CONDITIONS OVERNIGHT AND TOMORROW. * MEDIUM-HIGH CONFIDENCE ON WIND FORECAST. BMD //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... THURSDAY...MVFR CIGS. CHANCE OF SHRA. FRIDAY...VFR. SATURDAY...VFR. SUNDAY...VFR. MONDAY...VFR. CHANCE TS...MVFR POSSIBLE. BMD && .MARINE... 159 PM CDT LOW PRESSURE ACROSS IOWA WILL CONTINUE TO BE THE PRIMARY WEATHER MAKER FOR THE NEXT SEVERAL DAYS AS IT SLOWLY LIFTS EAST NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND ACROSS THE WESTERN GREAT LAKES BY LATE THIS WEEK. A WARM FRONT ...ASSOCIATED WITH THIS LOW...WILL SLOWLY LIFT NORTHWARD ACROSS LAKE MICHIGAN DURING THIS PERIOD. WINDS WILL REMAIN SOUTH TO SOUTHWESTERLY TO THE SOUTH OF THE WARM FRONT AND EASTERLY TO THE NORTH. EASTERLY WINDS ACROSS THE FAR NORTHERN SECTION OF THE LAKE WILL CONTINUE AROUND 25 KT TONIGHT. HOWEVER...AS THE LOW APPROACHES AND MOVES OVERHEAD LATE WEDNESDAY AND THURSDAY THE WINDS WILL BECOME LIGHT AND VARIABLE ACROSS THE NORTH. WINDS WILL ALSO BE INCREASING OUT OF THE SOUTHWEST ACROSS THE FAR SOUTHERN SECTION OF LAKE MICHIGAN ON WEDNESDAY IN RESPONSE TO THE APPROACHING SURFACE LOW. THE OFFSHORE COMPONENT TO THE WINDS WILL LIKELY PRESENT THE ILLINOIS AND INDIANA NEAR-SHORE WATERS WITH THE HIGHEST WINDS. THESE WINDS COULD BE NEAR SMALL CRAFT CRITERIA. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. THEREFORE...A FEW PERIODS OF STORMS WILL LIKELY AFFECT MUCH OF LAKE MICHIGAN THROUGH WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS WEEKEND. THIS WILL BRING A PERIOD OF LIGHT AND VARIABLE WINDS INTO EARLY NEXT WEEK. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 420 PM CDT TUE JUN 21 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 420 PM CDT TUE JUN 21 2011 /520 PM EDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...A FEW OF THE STRONGER STORMS MAY PRODUCE: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AS WELL AS NORTHWEST INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS NORTHWEST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. DISCUSSION: ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL AND NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA LATE THIS AFTERNOON AND EARLY THIS EVENING...AND WILL BE MOVING NORTH-NORTHEAST ACROSS THE OUTLOOK AREA. THUNDERSTORMS IN SOUTHWEST ILLINOIS LATE THIS AFTERNOON WILL MOVE INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. STORMS HAVE BEEN...AND WILL CONTINUE TO MOVE AT A RATHER QUICK SPEED SO WHILE BRIEF HEAVY DOWNPOURS MAY OCCUR ONLY LOCALIZED FLOODING OF POOR DRAINAGE AND LOW-LYING AREA ARE EXPECTED THIS EVENING. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-222130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. SOME STORMS MAY BE STRONG THIS WEEKEND...WITH A FEW CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS OF 35 TO 50 KT. THERE WILL BE AREAS OF FOG AND REDUCED VISIBILITY ON NORTHERN AND CENTRAL PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ON THE NORTHERN AND CENTRAL SECTIONS OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE LAKE MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
717 PM CDT TUE JUN 21 2011
ILZ023-032-033-039-INZ010-011-019-220015-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LIVINGSTON IL-
NEWTON IN-
717 PM CDT TUE JUN 21 2011
...SPECIAL WEATHER STATEMENT...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORREST TO
BARCE...MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 50 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PAXTON... GIBSON CITY... TALBOT...
TEMPLETON... OTTERBEIN... OXFORD...
BOSWELL... CLAYTONVILLE... ATKINSON...
DUNNINGTON... CISSNA PARK... BUCKLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4061 8846 4062 8858 4075 8859 4076 8865
4100 8853 4100 8692 4091 8693 4091 8698
4084 8698 4083 8709 4047 8710 4048 8793
4040 8793 4040 8846
BIRKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
723 PM CDT TUE JUN 21 2011
ILZ021>023-032-033-039-INZ001-002-010-011-019-220130-
BENTON IN-FORD IL-GRUNDY IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE
IN-
LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL-
723 PM CDT TUE JUN 21 2011
...SPECIAL WEATHER STATEMENT...
AT 721 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIPER CITY TO
WADENA...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GILMAN... RAUB... PIPER CITY...
WADENA... LOCHIEL... ONARGA...
CULLOM... CHATSWORTH... BARCE...
FOWLER... FREELAND PARK... MILFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4047 8847 4061 8846 4062 8850 4145 8814
4147 8692 4091 8693 4091 8698 4084 8699
4083 8709 4047 8710 4047 8752 4049 8753
4048 8793 4040 8793 4039 8804
BIRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST CISSNA PARK 40.57N 87.89W
06/21/2011 E50 MPH IROQUOIS IL EMERGENCY MNGR
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST PONTIAC 40.88N 88.64W
06/21/2011 M71 MPH LIVINGSTON IL TRAINED SPOTTER
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
738 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM BLIZZARD 5 W GRAYSLAKE 42.35N 88.14W
06/21/2011 LAKE IL TRAINED SPOTTER
FUNNEL CLOUD
0735 PM HEAVY RAIN PERU 41.34N 89.13W
06/21/2011 M0.63 INCH LA SALLE IL CO-OP OBSERVER
FELL IN 15 MINUTES
&&
ACSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD 5 W GRAYSLAKE 42.35N 88.14W
06/21/2011 LAKE IL TRAINED SPOTTER
FUNNEL CLOUD
&&
ACSThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322166.